Alert archive / Maine / Storm Warnings in 2011
Storm Warning 2, NWS Gray, ME
NWS Gray, ME issued this storm warning at Mar 31, 2011, 2:59 AM EDT. It took effect at Apr 1, 2011, 5:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2011, 2:59 AM EDT (06:59 UTC)
- In effect from
- Apr 1, 2011, 5:00 AM EDT
- Expired
- Mar 31, 2011, 3:27 PM EDT
- In force
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
243 WHUS71 KGYX 310659 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 259 AM EDT THU MAR 31 2011 ANZ150>154-312200- /O.UPG.KGYX.GL.A.0006.110401T0600Z-110402T0000Z/ /O.NEW.KGYX.SR.W.0002.110401T0900Z-110402T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 259 AM EDT THU MAR 31 2011 ...STORM WARNING IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTHEAST WINDS WILL INCREASE TO 30 TO 40 KTS WITH GUSTS UP TO 55 KT LATE THURSDAY NIGHT AND FRIDAY. * SEAS: SEAS WILL BUILD TO 5 TO 9 FT IN THE BAYS AND 8 TO 12 FT OVER THE OUTER WATERS FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/GRAY
1 follow-up statement
060 WHUS71 KGYX 311927 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 327 PM EDT THU MAR 31 2011 ...NORTHEAST GALES EXPECTED FRIDAY... ANZ150>154-011030- /O.CAN.KGYX.SR.W.0002.110401T0900Z-110402T0000Z/ /O.NEW.KGYX.GL.W.0021.110401T0400Z-110402T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 327 PM EDT THU MAR 31 2011 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT FRIDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT FRIDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS: NORTHEAST WINDS WILL INCREASE TO 20 TO 30 KTS WITH GUSTS UP TO 40 KT LATE TONIGHT AND FRIDAY. * SEAS: SEAS WILL BUILD TO 5 TO 9 FT IN THE BAYS AND 8 TO 12 FT OVER THE OUTER WATERS FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Mar 30, 3:41 PM EDT, 11 hours 18 minutes earlier.
Area forecast discussion, Mar 30, 3:41 PM EDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
341 PM EDT WED MAR 30 2011
.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT AND MOVE EAST
THURSDAY. LOW PRESSURE WILL DEVELOP OVER THE SOUTHEAST STATES
THURSDAY NIGHT... MOVE INTO THE GULF OF MAINE FRIDAY AFTERNOON AND
INTO THE CANADIAN MARITIME PROVINCES SATURDAY. HIGH PRESSURE WILL
MOVE EAST AND CREST OVER THE REGION MONDAY AFTERNOON. A WARM FRONT
WILL APPROACH NEW ENGLAND TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
CLOUDS SHOULD REMAIN MOSTLY CLEAR EARLY TONIGHT ALLOWING FOR SOME
RADIATIONAL COOLING. UNDERCUT MODEL LOW TEMPS TONIGHT BY A DEGREE
OR TWO. CLOUDS WILL INCREASE LATE FROM SW TO NE WITH SOUTHERN
AREAS BEING CLOUDY BY SUNRISE. WINDS SHOULD DROP OFF TO VARIABLE
OR CALM TONIGHT.
&&
.SHORT TERM /THURSDAY/...
CLOUDS WILL THICKEN AND LOWER DURING THE DAY BUT DONT EXPECT ANY
PRECIPITATION EXCEPT FOR A CHANCE POP IN EXTREME SW PORTIONS OF
THE FA. UNDERCUT MODEL TEMPS A BIT EXPECTING CLOUDY SKIES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
LATE SEASON WINTER STORM STILL LOOKS TO IMPACT CWA THU NIGHT INTO FRI
NIGHT. STILL SOME MODEL DIFFS THAT CAUSE CONCERN FOR FORECAST
CONFIDENCE AS 12Z NAM IS MUCH FURTHER TO THE EAST AND WEAKER THAN
OP GFS...AND THIS IS SOMEWHAT SUPPORTED BY 12Z GFS ENS MEAN AND A
QUICK LOOK AT THE 12Z EURO. HAVE TENDED TO BLEND THE OP GFS SOLN
WITH THE OTHER MODELS. THIS OUTER TRACK WOULD LEAD TO SNOW AS THE
PREDOMINANT P-TYPE OVER A LARGER AREA OF THE CWA /MOST PLACES AWAY
FROM THE COASTAL ZONES/...BUT ALSO LEAD TO LOWER QPF OVERALL.
STILL...MAY SEE ENOUGH QPF TO GENERATE 6 INCHES OR MORE OF OF SNOW
IN SOME AREAS....AND WILL THEREFORE KEEP THE WATCH AS IS FOR NOW.
P-TYPE THIS TYPE OF YEAR IS NOT ALWAYS WELL HANDLED BY THE
MODELS...AND SOME CONCERN THAT MORE PRECIP MAY FALL AS LIQUID.
EITHER WAY...IT LOOKS LIKE SNOW BEGINS LATE EVENING TO
MIDNIGHT...AND REMAINS MOSTLY SNOW THRU THU NIGHT...WITH
CHANGEOVER OCCURRING DURING THE DAY FRIDAY...WITH HEAVIEST PRECIP
WINDING DOWN MIDDAY TO EARLY AFTERNOON. COULD SEE A PERIOD OF
GUSTY EASTERLY WINDS NEAR THE COAST LATE THU NIGHT INTO FRI
MORNING.
ONCE THE SYSTEM PASSES...SHOULD SEE CLEARING ON SATURDAY WITH
GUSTY NW WINDS...MAYBE SOME SNOW SHOWERS IN THE MTNS...WITH HIGHS
CLOSE TO NORMAL. VERY FEW CHANGES BEYOND THIS...BUT STACKED LOW
ONCE AGAIN STALLS OVER THE MARITIMES SUN...PROVIDING PERSISTENT NW
FLOW...BUT SHOULD MOVE OUT AND ALLOW RIDGING TO BUILD IN ON
MONDAY. NEXT PRECIP PRODUCING SYSTEM MOVES IN FOR THE TUE-WED TIME
FRAME...AND LOOKS TO BE A LITTLE BIT WARMER....BUT COULD STILL
PRODUCE SOME ACCUMULATING SNOWS INLAND.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...EXPECT VFR TONIGHT. CLOUDS THICKEN AND LOWER
THURSDAY. WITH A LIGHT ONSHORE FLOW MAY SEE MVFR CEILINGS AT PWM
AND PSM BEFORE NOON.
LONG TERM...PERIOD OF IFR OR LOWER IN RA/SN EXPECTED THU NIGHT
INTO FRI EVENING...WITH VFR RETURNING FOR THE WEEKEND. KPWM/PSM
COULD SEE A PERIOD OF STRONG EASTERLY FLOW WITH GUSTS TO 35 MPH
LATE THU NIGHT INTO FRI MORNING.
&&
.MARINE...
SHORT TERM...QUIET ON THE WATERS TONIGHT AND THURSDAY.
LONG TERM...WILL SEE A PERIOD OF NEAR EAST-NORTHEAST GALES
STARTING LATE THU NIGHT INTO EARLY AFTERNOON FRI AS DEEPENING LOW
TRACKS N FROM THE MID-ATLANTIC. WINDS WILL SHIFT TO NE FRI
AFTERNOON AS LOW TRACKS NE THROUGH THE GULF OF ME...WITH SCA
EXPECTED INTO SATURDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING FOR MEZ007>009-012>014-019>022.
NH...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING FOR NHZ001>009.
MARINE...GALE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING FOR
ANZ150>154.
&&
SYNOPSIS...TFH
NEAR TERM...TFH
SHORT TERM...TFH
LONG TERM...MC
AVIATION...TFH/MC
MARINE...TFH/MCHazardous weather outlook, Mar 31, 2:56 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 256 AM EDT THU MAR 31 2011 MEZ007>009-012>014-018>022-NHZ001>010-013-010700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 256 AM EDT THU MAR 31 2011 ...WINTER STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023>028-NHZ014-010700- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 256 AM EDT THU MAR 31 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-010700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 256 AM EDT THU MAR 31 2011 ...STORM WARNING IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:44 AM EDT | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 40 hr |
| Mar 31, 3:44 AM EDT | Winter Weather Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 12 hr |
| Mar 31, 3:27 PM EDT | Gale Warning | GYX | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.